MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90208
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during scoliosis surgery, it was noticed that the tip deformed of a denali torque limiting shaft during screw removal.No adverse consequences, surgical delay or medical intervention were reported.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection: tip of of the device was confirmed to be deformed.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues were identified, one similar complaint was identified.The denali surgical technique advises against exceeding the recommended torque limit, as it can cause damage to the instrument and implant.The denali torque limiting shaft is meant to be used for final tightening of set screws, not removal- which likely exceeded the sustainable torque limit.
 
Event or Problem Description

Brand Name
TORQUE LIMITING SHAFT (SHORT); SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11761581
Report Number3004774118-2021-00135
Device Sequence Number4366859
Product Code LXH
UDI-Device Identifier10888857010529
UDI-Public10888857010529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90208
Device Lot NumberFYGX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight59